Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
asar

Help for Spironolactone

Recommended Posts

Hi sorry, just to ask, has anyone come off Spironolactone and still NOT get breakouts? Does the science behind this drug allow that? Or will your acne come back and this med has to be used to maintain your skin?

Share this post


Link to post
Share on other sites

Just my thoughts on spiro. I have been on it for 14 months and really thought by now I would have perfect skin. I do not. In fact I am more obsessed over it now than I was when I started it. In fact, I have entirely new issues now and Im not sure if its related to spiro or if I need more mg's. I have been taking 100mg a day for at least 6 months now and my clogged pores are the bain of my existence. I thought spiro lessened oil production but my chin area cannot stop clogging no matter what I do or dont do. These pores come in all shapes, type and sizes. Some are blackhead type where you can see the center and gently push up (after steaming and opening the pore) and little white string will push out or a plug will come up..Others are a little trickier. These I sometimes need my blackhead extractor tool to depress the plug and it will come up and out. There are some pores like right under my lip and in the corners of my mouth where i get tiny tiny white dots that i guess are deep whiteheads that look small and above the skin but are not. They do not have pus in the head but look more like milia. These are the worst because they come in clusters and also form in the crease of my chin. I dont get what these are but they do not come out unless I literally dig them out until a little seed or hard grain will come out...I generally wind up making a cut or slit in my skin to get them out but there really is no other way. I'm upset because I've never had this before spiro and dont know if spiro is the cause. Is my skin dehydrated from the spiro and therefore producing more oil to combat this? I really dont know what to do because it is a never ending cycle because you would think once the plug or core of these pores are out, things would clear up...Well they dont. I have applied every topical I can think of to shut the pore down after it is extracted and with days it is back again..I simply do not understand if this is something other than clogged pores and If I should get off spiro or up my dosage...

Share this post


Link to post
Share on other sites

O... poor you :( I suppose maybe you should just resort to Accutane? I've done some research and it seems like Spiro is just maintainence but not a cure.

Share this post


Link to post
Share on other sites

Just came from the derm and she will not do accutane for me. I dontz have pimples and or cysts so she won't consider it. I really think I might up my dose. I don't know what else to do.. She suggested tazorac on my dry irritated clogged skin..I can't see how drying it out more will help

Share this post


Link to post
Share on other sites
Just came from the derm and she will not do accutane for me. I dontz have pimples and or cysts so she won't consider it. I really think I might up my dose. I don't know what else to do.. She suggested tazorac on my dry irritated clogged skin..I can't see how drying it out more will help

Not doing all that great myself. I have extremely dry itchy skin on 150 mg. I am dropping to 125. I have started getting weird itchy skin colored bumps on jawline and neck. For me, i'm feeling its my excess dryness that might be causing it. Lots of people use tazorac but I have never used it. Tazorac might help in shedding off the dead skin layer. that can help you. As for me, i dont even know if the weird small soft bumps are allergies or what! They started in march, after a month being on 150 mg. I feel so unlucky at times.

Share this post


Link to post
Share on other sites

Im back :) I had clearing of skin with spironolactone at 125mg. I also decided to finally take diane 35 that my derm prescribed me since I was getting irregular periods (super long ones) with spiro.

Unfortunately, even without the diane I was already feeling so tired, fatigue and disoriented with spiro at 125 mg. My derm lowered my dose at 100mg but I was still feeling the above symptoms. I decided to stop spiro first since I thought I had diane anyway to help fight the androgens overproduced by my body.

After two months of not taking spiro and only diane, I noticed the oil coming back and little acne bumps that were consistent but would go away after a day or two. Since Im getting anxious, I went back to my derm and he prescribed 50mg of spiro and we'll see how my body would react this time.

It's been less than a week since I started 50 mg spiro but I feel oily compared to 125mg where my skin was clear. Im really afraid to up my dosage because of the side effects. With 50mg, fatigue and dizziness is not that bad.

Just wanted to ask anyone if they were successful with diane 35 and spiro (only 50mg) combination? Should I try for at least 75mg of spiro. Thanks!

Share this post


Link to post
Share on other sites

At 75mg, skin is doing great again. After stopping for 2 months almost. It's only been a week though...lets see.

God bless everyone!

Share this post


Link to post
Share on other sites

i had been on spiro for a year at 100mg and I think it was too dehydrating for me because my skin was so plugged with dry hard sebum and flakey skin. I have dropped my dosage to 75mg and I have not seen any improvment after two weeks now so I'm not sure what it all means. I thought dropping it was the way to go thinking the dehydration was causing my skin to produce more oil to compensate for the dryness and inturn plugging up my pores. Its horrible because they are not like flakes of skin but a buildup of gunk that I get after washing..It seems to cling to my hair follicles and the more I moisturize it doesnt seem to matter. Ive even tried Dermadoctors Born To Be Mild cleanser that has zinc and something else in it similiar to Nizoral to help but it doesnt. I just know if spiro is for me anymore as I never improvement in my skin

Share this post


Link to post
Share on other sites
i had been on spiro for a year at 100mg and I think it was too dehydrating for me because my skin was so plugged with dry hard sebum and flakey skin. I have dropped my dosage to 75mg and I have not seen any improvment after two weeks now so I'm not sure what it all means. I thought dropping it was the way to go thinking the dehydration was causing my skin to produce more oil to compensate for the dryness and inturn plugging up my pores. Its horrible because they are not like flakes of skin but a buildup of gunk that I get after washing..It seems to cling to my hair follicles and the more I moisturize it doesnt seem to matter. Ive even tried Dermadoctors Born To Be Mild cleanser that has zinc and something else in it similiar to Nizoral to help but it doesnt. I just know if spiro is for me anymore as I never improvement in my skin

Did you have any improvement on acne though? Were you still getting cystic acne?

Share this post


Link to post
Share on other sites

I never had cystic acne but started developing bumps (not really cystic like) all along my jawline after starting on spiro..I never had an issue with bumps or pimples and then started getting them daily. My bloodwork always showed (before and during spiro) that my androgens and testosterone levels were all within range so maybe thats why. My testosterone was even low at one point. I changed my diet and tracked what foods I was eating in an effort to figure out what was doing it..In a year and half I have still not found one food that I can say causes a reaction. It seemed like one day it would be pizza then a bagel so I thought it was a gluten thing. I cut gluten out for 6 months and still developed them..In the end the only constant thru this nightmare was Spiro..as I said Im weaning down my dosage. It also never did help my clogged pore issue which is why I went on it in the first place

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×